Alert archive / Montana / Winter Storm Warnings in 2013
Winter Storm Warning 3, NWS Missoula, MT
NWS Missoula, MT issued this winter storm warning at May 23, 2013, 9:43 AM MDT for 8 counties in Montana. It was in force for 19 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 23, 2013, 9:43 AM MDT (15:43 UTC)
- Expired
- May 24, 2013, 4:20 AM MDT
- In force
- 19 hr
- Issued by
- NWS Missoula, MT
Counties Deer Lodge County, MT, Flathead County, MT, Granite County, MT, Lake County, MT, Missoula County, MT, Powell County, MT, Sanders County, MT, Silver Bow County, MT
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 23, 1:30 PM MDT | HEAVY SNOW 0 | Goldcreek, MT | MULTIPLE BRANCHES AND TREES DOWN BETWEEN GARRISON AND GOLDCREEK NEAR THE I-90 CORRIDOR. |
| May 23, 1:30 PM MDT | HEAVY SNOW 6 | 10 Ne Ovando, MT | WIDESPREAD 6 INCHES ACROSS THE KLEINSCHMIDT FLAT FROM ROAD 102 UP TO COOPERS LAKE. MULTIPLE COTTONWOOD TREES DOWN. 4600 FT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 3.7 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 676 m above ground
- 0-6 km bulk shear
- 86 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
359 WWUS45 KMSO 231543 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT ISSUED BY NATIONAL WEATHER SERVICE GREAT FALLS MT 943 AM MDT THU MAY 23 2013 MTZ007-231800- /O.UPG.KMSO.WW.Y.0034.000000T0000Z-130523T1600Z/ /O.NEW.KMSO.WS.W.0003.130523T1543Z-130523T1800Z/ BUTTE/BLACKFOOT REGION- 943 AM MDT THU MAY 23 2013 ...WINTER STORM WARNING IN EFFECT UNTIL NOON MDT TODAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER STORM WARNING FOR HEAVY WET SNOW...WHICH IS IN EFFECT UNTIL NOON MDT TODAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * IMPACTS/TIMING: HEAVY WET SNOW WILL CONTINUE TO FALL THIS MORNING. THE HEAVY NATURE OF THE SNOW WILL CAUSE TREES AND POWER LINES TO BREAK CAUSING POWER OUTAGES AND DOWNED BRANCHES. SLUSHY ROADWAYS ARE MAKING TRAVEL DIFFICULT. * SNOWFALL AMOUNTS: AN ADDITIONAL 2 TO 4 INCHES EXPECTED THROUGH THIS MORNING. * LOCATIONS IMPACTED INCLUDE...BUTTE...GEORGETOWN LAKE...HIGHWAY 12 GARRISON TO ELLISTON...MACDONALD PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ MTZ002-003-043-231800- /O.NEW.KMSO.WS.W.0003.130523T1543Z-130523T1800Z/ WEST GLACIER REGION-FLATHEAD/MISSION VALLEYS- POTOMAC/SEELEY LAKE REGION- 943 AM MDT THU MAY 23 2013 ...WINTER STORM WARNING IN EFFECT UNTIL NOON MDT TODAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER STORM WARNING FOR HEAVY WET SNOW...WHICH IS IN EFFECT UNTIL NOON MDT TODAY. * IMPACTS/TIMING: HEAVY WET SNOW WILL CONTINUE TO FALL THIS MORNING. THE HEAVY NATURE OF THE SNOW WILL CAUSE TREES AND POWER LINES TO BREAK CAUSING POWER OUTAGES AND DOWNED BRANCHES. SLUSHY ROADWAYS ARE MAKING TRAVEL DIFFICULT. * SNOWFALL AMOUNTS: AN ADDITIONAL 2 TO 4 INCHES EXPECTED THROUGH THIS MORNING. * LOCATIONS IMPACTED INCLUDE...BAD ROCK CANYON...ESSEX...HIGHWAY 83 BIGFORK TO SWAN LAKE...MARIAS PASS...POLEBRIDGE...FLATHEAD VALLEY...HIGHWAY 200 BONNER TO GREENOUGH...HIGHWAY 83 SEELEY LAKE TO CONDON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$
4 follow-up statements
371 WWUS45 KMSO 231756 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 1156 AM MDT THU MAY 23 2013 MTZ002-043-241200- /O.CAN.KMSO.WS.W.0003.000000T0000Z-130523T1800Z/ /O.NEW.KMSO.WW.Y.0035.130524T0300Z-130524T1500Z/ WEST GLACIER REGION-POTOMAC/SEELEY LAKE REGION- 1156 AM MDT THU MAY 23 2013 ...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM MDT FRIDAY... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM MDT FRIDAY. THE WINTER STORM WARNING HAS BEEN CANCELLED. * IMPACTS/TIMING: SNOW WILL TAPER OFF THIS AFTERNOON, HOWEVER ANOTHER ROUND OF HEAVY WET SNOW WILL BEGIN LATE THIS EVENING AND LAST INTO FRIDAY MORNING. SLUSHY ROADWAYS WILL MAKE TRAVEL DIFFICULT...PARTICULARLY ON HIGHWAY 83 BETWEEN CONDON AND SWAN LAKE AS WELL AS ALONG HIGHWAY BETWEEN ESSEX AND MARIAS PASS. ALREADY WEAKENED TREES MAY SEE FURTHER BREAKAGE FROM THE ADDITIONAL SNOW THAT COULD CAUSE ADDITIONAL POWER OUTAGES. * SNOWFALL AMOUNTS: 2 TO 4 INCHES EXPECTED THROUGH THIS EVENING THROUGH FRIDAY MORNING. * LOCATIONS IMPACTED INCLUDE...BAD ROCK CANYON...ESSEX...HIGHWAY 83 BIGFORK TO SWAN LAKE...MARIAS PASS...POLEBRIDGE...HIGHWAY 200 BONNER TO GREENOUGH...HIGHWAY 83 SEELEY LAKE TO CONDON...I- 90 EAST MISSOULA TO BEARMOUTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ MTZ003-231900- /O.CAN.KMSO.WS.W.0003.000000T0000Z-130523T1800Z/ FLATHEAD/MISSION VALLEYS- 1156 AM MDT THU MAY 23 2013 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE WINTER STORM WARNING. THE THREAT FROM HEAVY WET SNOW WILL CONTINUE TO DECREASE THROUGH THIS AFTERNOON. $$ MTZ007-241200- /O.EXT.KMSO.WS.W.0003.000000T0000Z-130524T1500Z/ BUTTE/BLACKFOOT REGION- 1156 AM MDT THU MAY 23 2013 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 9 AM MDT FRIDAY... THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL 9 AM MDT FRIDAY. * IMPACTS/TIMING: ALTHOUGH SNOW IS ON THE DECREASE THIS MORNING...ANOTHER ROUND OF HEAVY WET SNOW IS EXPECTED TO BEGIN LATE THIS AFTERNOON AND WILL FALL INTO THE EVENING. THE HEAVY NATURE OF THE SNOW WILL CONTINUE TO CAUSE TREES AND POWER LINES TO BREAK AND MAY LEAD TO ADDITIONAL POWER OUTAGES AND DOWNED BRANCHES. SLUSHY ROADWAYS WILL MAKE TRAVEL DIFFICULT THROUGH FRIDAY MORNING. * SNOWFALL AMOUNTS: AN ADDITIONAL 2 TO 6 INCHES EXPECTED LATE THIS AFTERNOON THROUGH TONIGHT. * LOCATIONS IMPACTED INCLUDE...BUTTE...GEORGETOWN LAKE...HIGHWAY 12 GARRISON TO ELLISTON...MACDONALD PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ MTZ006-241200- /O.NEW.KMSO.WW.Y.0035.130523T2100Z-130524T1500Z/ BITTERROOT/SAPPHIRE MOUNTAINS- 1156 AM MDT THU MAY 23 2013 ...WINTER WEATHER ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 AM MDT FRIDAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 AM MDT FRIDAY. * IMPACTS/TIMING: A PERIOD OF HEAVY WET SNOW IS EXPECTED TO DEVELOP LATE THIS AFTERNOON AND PERSIST THROUGH THE EVENING. ROADS MAY BECOME SLUSHY CAUSING DIFFICULT TRAVEL...PARTICULARLY OVER LOST TRAIL PASS AND ANY BACKCOUNTRY ROADS THROUGH THE SAPPHIRE MOUNTAINS. * SNOW ACCUMULATIONS: 3 TO 6 INCHES. * LOCATIONS IMPACTED INCLUDE...HIGHWAY 93 SULA TO LOST TRAIL PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ IDZ010-241200- /O.NEW.KMSO.WW.Y.0035.130523T2100Z-130524T1500Z/ EASTERN LEMHI COUNTY- 1156 AM MDT THU MAY 23 2013 ...WINTER WEATHER ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 AM MDT FRIDAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 AM MDT FRIDAY. * IMPACTS/TIMING: A PERIOD OF HEAVY WET SNOW IS EXPECTED TO DEVELOP LATE THIS AFTERNOON AND PERSIST THROUGH THE EVENING. ROADS MAY BECOME SLUSHY CAUSING DIFFICULT TRAVEL...PARTICULARLY OVER LOST TRAIL PASS AND GILMORE SUMMIT. SLUSHY SNOW IN SALMON COULD BREAK TREE BRANCHES WITH POWER OUTAGES POSSIBLE. * SNOW ACCUMULATIONS: 1 TO 3 INCHES...LOCALLY UP TO 6 INCHES OVER LOST TRAIL PASS. * LOCATIONS IMPACTED INCLUDE...BANNOCK PASS...HIGHWAY 28 TENDOY TO LONE PINE...HIGHWAY 93 LOST TRAIL PASS TO GIBBONSVILLE... LEMHI PASS...SALMON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
738 WWUS45 KMSO 240011 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT ISSUED BY NATIONAL WEATHER SERVICE GREAT FALLS MT 611 PM MDT THU MAY 23 2013 MTZ007-240500- /O.CON.KMSO.WS.W.0003.000000T0000Z-130524T1500Z/ BUTTE/BLACKFOOT REGION- 611 PM MDT THU MAY 23 2013 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM MDT FRIDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM MDT FRIDAY. * IMPACTS/TIMING: A STEADY RAIN AND SNOW WILL DEVELOP IN THE BUTTE AREA THIS EVENING. THE RAIN WILL GENERALLY CHANGE TO ALL SNOW BY 10 PM THIS EVENING. BECAUSE THIS SNOW IS VERY WET...SOME TREE AND POWER LINE DAMAGE IS POSSIBLE. SLUSHY ROADWAYS WILL MAKE TRAVEL DIFFICULT AT TIMES THROUGH FRIDAY MORNING. * SNOW ACCUMULATIONS: NEW SNOW ACCUMULATIONS OF 2 TO 6 INCHES IS EXPECTED FROM TONIGHT THROUGH MID MORNING FRIDAY. * LOCATIONS IMPACTED INCLUDE...BUTTE...GEORGETOWN LAKE...HIGHWAY 12 GARRISON TO ELLISTON...MACDONALD PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ MTZ006-240500- /O.CON.KMSO.WW.Y.0035.000000T0000Z-130524T1500Z/ BITTERROOT/SAPPHIRE MOUNTAINS- 611 PM MDT THU MAY 23 2013 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT FRIDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT FRIDAY. * IMPACTS/TIMING: RAIN AND SNOW WILL DEVELOP THIS EVENING...WITH THE PRECIPITATION CHANGING TO MOSTLY SNOW BY 10 PM THIS EVENING. ROADS MAY BECOME SLUSHY AT TIMES...CAUSING DIFFICULT TRAVEL...PARTICULARLY OVER LOST TRAIL PASS AND ANY BACK-COUNTRY ROADS THROUGH THE SAPPHIRE MOUNTAINS. * SNOW ACCUMULATIONS: NEW SNOW ACCUMULATIONS OF 3 TO 6 INCHES IS EXPECTED FROM TONIGHT THROUGH MID MORNING FRIDAY. * LOCATIONS IMPACTED INCLUDE...HIGHWAY 93 SULA TO LOST TRAIL PASS...LOLO PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ MTZ002-043-240500- /O.CON.KMSO.WW.Y.0035.130524T0300Z-130524T1500Z/ WEST GLACIER REGION-POTOMAC/SEELEY LAKE REGION- 611 PM MDT THU MAY 23 2013 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT FRIDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT FRIDAY. * IMPACTS/TIMING: RAIN AND SNOW WILL REDEVELOP OVER THE REGION THIS EVENING...CHANGING OVER TO MOSTLY SNOW BY MIDNIGHT. SLUSHY ROADWAYS WILL MAKE TRAVEL DIFFICULT...PARTICULARLY ON HIGHWAY 83 BETWEEN CONDON AND SWAN LAKE AS WELL AS ALONG HIGHWAY BETWEEN ESSEX AND MARIAS PASS. ALREADY WEAKENED TREES MAY SEE FURTHER BREAKAGE FROM THE ADDITIONAL SNOW THAT COULD CAUSE ADDITIONAL POWER OUTAGES. * SNOW ACCUMULATIONS: NEW SNOW ACCUMULATIONS OF 2 TO 4 INCHES IS EXPECTED FROM TONIGHT THROUGH MID MORNING FRIDAY. * LOCATIONS IMPACTED INCLUDE...BAD ROCK CANYON...ESSEX...HIGHWAY 83 BIGFORK TO SWAN LAKE...MARIAS PASS...POLEBRIDGE...HIGHWAY 200 BONNER TO GREENOUGH...HIGHWAY 83 SEELEY LAKE TO CONDON...I-90 EAST MISSOULA TO BEARMOUTH PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ IDZ010-240500- /O.CON.KMSO.WW.Y.0035.000000T0000Z-130524T1500Z/ EASTERN LEMHI COUNTY- 611 PM MDT THU MAY 23 2013 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT FRIDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT FRIDAY. * IMPACTS/TIMING: RAIN AND SNOW WILL DEVELOP THIS EVENING...WITH THE PRECIPITATION CHANGING TO MOSTLY SNOW BY 10 PM THIS EVENING. ROADS MAY BECOME SLUSHY CAUSING DIFFICULT TRAVEL...PARTICULARLY OVER LOST TRAIL PASS AND GILMORE SUMMIT. SLUSHY SNOW IN SALMON COULD BREAK TREE BRANCHES WITH POWER OUTAGES POSSIBLE. * SNOW ACCUMULATIONS: NEW SNOW ACCUMULATIONS FROM TONIGHT THROUGH FRIDAY MORNING OF 1 TO 3 INCHES CAN BE EXPECTED...WITH ISOLATED AMOUNTS UP TO 6 INCHES OVER LOST TRAIL PASS. * LOCATIONS IMPACTED INCLUDE...BANNOCK PASS...HIGHWAY 28 TENDOY TO LONE PINE...HIGHWAY 93 LOST TRAIL PASS TO GIBBONSVILLE... LEMHI PASS...SALMON PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
250 WWUS45 KMSO 240329 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT ISSUED BY NATIONAL WEATHER SERVICE GREAT FALLS MT 929 PM MDT THU MAY 23 2013 MTZ007-241200- /O.CON.KMSO.WS.W.0003.000000T0000Z-130524T1500Z/ BUTTE/BLACKFOOT REGION- 929 PM MDT THU MAY 23 2013 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM MDT FRIDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM MDT FRIDAY. * IMPACTS/TIMING: SNOW...MODERATE AT TIMES...WILL CONTINUE THROUGH TONIGHT. BECAUSE THIS SNOW IS VERY WET...SOME TREE AND POWER LINE DAMAGE IS POSSIBLE. SLUSHY ROADWAYS WILL MAKE TRAVEL DIFFICULT AT TIMES THROUGH FRIDAY MORNING. * SNOW ACCUMULATIONS: NEW SNOW ACCUMULATIONS OF 2 TO 6 INCHES IS EXPECTED FROM TONIGHT THROUGH MID MORNING FRIDAY. * LOCATIONS IMPACTED INCLUDE...BUTTE...GEORGETOWN LAKE...HIGHWAY 12 GARRISON TO ELLISTON...MACDONALD PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ MTZ006-241200- /O.CON.KMSO.WW.Y.0035.000000T0000Z-130524T1500Z/ BITTERROOT/SAPPHIRE MOUNTAINS- 929 PM MDT THU MAY 23 2013 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT FRIDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT FRIDAY. * IMPACTS/TIMING: SNOW...MODERATE AT TIMES...WILL CONTINUE THROUGH TONIGHT. ROADS MAY BECOME SLUSHY AT TIMES...CAUSING DIFFICULT TRAVEL...PARTICULARLY OVER LOST TRAIL PASS AND ANY BACK- COUNTRY ROADS THROUGH THE SAPPHIRE MOUNTAINS. * SNOW ACCUMULATIONS: NEW SNOW ACCUMULATIONS OF 3 TO 6 INCHES IS EXPECTED FROM TONIGHT THROUGH MID MORNING FRIDAY. * LOCATIONS IMPACTED INCLUDE...HIGHWAY 93 SULA TO LOST TRAIL PASS...LOLO PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ MTZ002-043-241200- /O.CON.KMSO.WW.Y.0035.000000T0000Z-130524T1500Z/ WEST GLACIER REGION-POTOMAC/SEELEY LAKE REGION- 929 PM MDT THU MAY 23 2013 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT FRIDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT FRIDAY. * IMPACTS/TIMING: SNOW...MODERATE AT TIMES...WILL CONTINUE THROUGH TONIGHT. SLUSHY ROADWAYS WILL MAKE TRAVEL DIFFICULT...PARTICULARLY ON HIGHWAY 83 BETWEEN CONDON AND SWAN LAKE AS WELL AS ALONG HIGHWAY BETWEEN ESSEX AND MARIAS PASS. ALREADY WEAKENED TREES MAY SEE FURTHER BREAKAGE FROM THE ADDITIONAL SNOW THAT COULD CAUSE ADDITIONAL POWER OUTAGES. * SNOW ACCUMULATIONS: NEW SNOW ACCUMULATIONS OF 2 TO 4 INCHES IS EXPECTED FROM TONIGHT THROUGH MID MORNING FRIDAY. * LOCATIONS IMPACTED INCLUDE...BAD ROCK CANYON...ESSEX...HIGHWAY 83 BIGFORK TO SWAN LAKE...MARIAS PASS...POLEBRIDGE...HIGHWAY 200 BONNER TO GREENOUGH...HIGHWAY 83 SEELEY LAKE TO CONDON...I-90 EAST MISSOULA TO BEARMOUTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ IDZ010-241200- /O.CON.KMSO.WW.Y.0035.000000T0000Z-130524T1500Z/ EASTERN LEMHI COUNTY- 929 PM MDT THU MAY 23 2013 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT FRIDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT FRIDAY. * IMPACTS/TIMING: SNOW...MODERATE AT TIMES...WILL CONTINUE THROUGH TONIGHT. ROADS MAY BECOME SLUSHY CAUSING DIFFICULT TRAVEL...PARTICULARLY OVER LOST TRAIL PASS AND GILMORE SUMMIT. SLUSHY SNOW IN SALMON COULD BREAK TREE BRANCHES WITH POWER OUTAGES POSSIBLE. * SNOW ACCUMULATIONS: NEW SNOW ACCUMULATIONS FROM TONIGHT THROUGH FRIDAY MORNING OF 1 TO 3 INCHES CAN BE EXPECTED...WITH ISOLATED AMOUNTS UP TO 6 INCHES OVER LOST TRAIL PASS. * LOCATIONS IMPACTED INCLUDE...BANNOCK PASS...HIGHWAY 28 TENDOY TO LONE PINE...HIGHWAY 93 LOST TRAIL PASS TO GIBBONSVILLE... LEMHI PASS...SALMON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
330 WWUS45 KMSO 241020 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT ISSUED BY NATIONAL WEATHER SERVICE GREAT FALLS MT 420 AM MDT FRI MAY 24 2013 MTZ007-241130- /O.CAN.KMSO.WS.W.0003.000000T0000Z-130524T1500Z/ BUTTE/BLACKFOOT REGION- 420 AM MDT FRI MAY 24 2013 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE WINTER STORM WARNING. AREAS OF LIGHT SNOW WILL AFFECT THE REGION THIS MORNING...BUT HEAVY SNOW IS NO LONGER EXPECTED. AS A RESULT...THE WINTER STORM WARNING HAS BEEN CANCELLED. $$ IDZ010-MTZ002-006-043-241130- /O.CAN.KMSO.WW.Y.0035.000000T0000Z-130524T1500Z/ EASTERN LEMHI COUNTY-WEST GLACIER REGION- BITTERROOT/SAPPHIRE MOUNTAINS-POTOMAC/SEELEY LAKE REGION- 420 AM MDT FRI MAY 24 2013 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE WINTER WEATHER ADVISORY. AREAS OF LIGHT SNOW WILL AFFECT THE REGION THIS MORNING...BUT HEAVY SNOW IS NO LONGER EXPECTED. AS A RESULT...THE WINTER STORM WARNING HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this winter storm warning went out at May 23, 3:58 AM MDT, 5 hours 45 minutes earlier.
Area forecast discussion, May 23, 3:58 AM MDT, 5 hours 45 minutes before
Area Forecast Discussion
National Weather Service Missoula MT
358 AM MDT Thu May 23 2013
.DISCUSSION...The area of heaviest precipitation that produced
heavy snow this morning and resulted in power outages across
parts of southwest Montana overnight has since moved north and is
presently over the Bob Marshall/Scapegoat Wilderness areas. It
seems likely that Seeley Lake is experiencing their heaviest
snowfall, but do not anticipate more than 1 to 2 inches of snow
through daybreak resulting in little if any impact. However this
may not be the case over southwest Montana where snow continues to
fall in Butte, Anaconda and up towards Georgetown Lake. Given the
continued snow, already known impacts and in anticipation of a
challenging morning commute have issued a Winter Weather Advisory
that is in effect till 10am. Main impacts will be the weight of
any additional snowfall on area vegetation, power lines and
continued slushy roadways. Things should start to improve shortly
after sunrise.
The focused area of precipitation will gradually work its way
north throughout the day and eventually into Canada this
afternoon. Dramatic cooling and drying has been observed behind
the precipitation and a clearing trend this morning is likely
across southwest and west central Montana. However another
disturbance, clearly visible on satellite data off the Oregon
coast, will rotate through the Great Basin and up into southwest
Montana later this afternoon. This wave and its attendant upper
level jet streak will interact with an already moist atmosphere
that will be slowly growing more unstable due to daytime heating
to produce another round of showers and thunderstorms. Models have
gradually be trending west with this convective precipitation,
spreading it from Lemhi County, Idaho northeast basically along
the Divide through this evening. Key threats and potential impacts
will be very heavy rainfall and perhaps some pea sized hail. There
will be a brief break in the train of waves pushing off the larger
Pacific Northwest low pressure system late Thursday night into
early Friday. However by Friday afternoon/Saturday early morning
models are suggesting that a portion of the main low may break
away and move quickly through northwest Montana. This will shift
colder air once again into Montana along with another round of
precipitation. However precipitation and snowfall amounts should
be significantly less than those experienced over the past twenty-
four hours with snow likely limited to locations above 5000ft.
The northwestern United States will remain under an upper level
low that will keep rotating moisture and instability into western
Montana and north central Idaho. This will keep a chance of
showers in the forecast for Saturday and through the rest of the
forecast period. Temperatures will remain slightly below normal.
&&
.AVIATION...A low pressure system will keep a chance of showers
over the region. This system will have the greatest impact on KGPI
and KBTM. In addition, snow showers will obscure the mountains and
passes along the Continental divide.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...WINTER WEATHER ADVISORY until 10 AM MDT this morning
Butte/Blackfoot Region.
ID...None.
&&
Dickerson/Kolata
Follow us on Facebook and Twitter!
https://www.facebook.com/US.NationalWeatherService.Missoula.gov
https://www.twitter.com/NWSMissoulaIn the hours before
Local storm report, May 23, 4:30 AM MDT, 5 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
430 AM MDT THU MAY 23 2013
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 AM HEAVY SNOW 1 WSW ANACONDA 46.13N 112.95W
05/23/2013 M8.3 INCH DEER LODGE MT PUBLIC
HEAVY SNOW STARTED FALLING AROUND 1:00AM.
POWER WAS OUT FOR AROUND 3 HOURS OVERNIGHT.
&&
IRIS SYSTEMLocal storm report, May 23, 4:43 AM MDT, 5 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
443 AM MDT THU MAY 23 2013
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 AM HEAVY SNOW ANACONDA 46.13N 112.94W
05/23/2013 M6.0 INCH DEER LODGE MT TRAINED SPOTTER
HEAVY SNOW STARTED AROUND 1:00AM. CURRENTLY
SNOWING LIGHTLY.
&&
IRIS SYSTEMLocal storm report, May 23, 5:54 AM MDT, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
554 AM MDT THU MAY 23 2013
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 AM HEAVY SNOW 4 WNW WEST VALLEY 46.17N 113.10W
05/23/2013 M7.7 INCH DEER LODGE MT TRAINED SPOTTER
SPOTTER AT AN ELEVATION OF 5800FT. STARTED
SNOWING AFTER 10:30PM. 0.77 INCHES OF LIQUID
IN THE SNOW.
&&
IRIS SYSTEMLocal storm report, May 23, 6:03 AM MDT, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
603 AM MDT THU MAY 23 2013
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 AM HEAVY SNOW 1 SSW PHILIPSBURG 46.31N 113.30W
05/23/2013 E7 INCH GRANITE MT TRAINED SPOTTER
ELEVATION 5286 FT. HEAVY SNOW DURATION 7
HOURS
&&
IRIS SYSTEMThe office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 11:56 AM MDT | Winter Weather Advisory | MSO | Flathead, Granite, Lake, Missoula, Powell, Ravalli | 16 hr |
Nearby
Winter Storm Warnings in Montana, 2013Every winter storm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.